Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 422, NWS Fort Worth, TX

December 6, 2004Comanche County, Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 2:04 PM CST for Comanche County, Eastland County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2004, 2:04 PM CST (20:04 UTC)
Expired
Dec 6, 2004, 3:00 PM CST
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Comanche County, TX, Eastland County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 1:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 11:00 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 6, 11:00 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 AM CST MON DEC 6 2004

.MIDDAY AVIATION...
NOT MUCH TO ADD TO EARLY MORNING AVIATION DISCUSSION. UPPER LOW NOW
MOVING INTO WEST TX WITH WIDESPREAD WARM CONVEYOR BELT MID/HIGH
CLOUDS ASSOCIATED WITH 130 KT+/70 KT+ MID/UPPER LVL JET MAXES NOW
MOVING INTO FAR W TX...WHICH STILL BODES WELL FOR SEMI-ELEVATED TSRA
THROUGH 19Z...WITH MORE SURFACE-BASED/WIDESPREAD TSRA (SOME +TSRA
EXPECTED BY 20Z/AFTER AND WILL UP TEMPO VRB WND GSTS)AHEAD OF
PRE-FRONTAL TROUGH. ONLY CHANGES WILL BE LINGERING SOME TSRA CHANCES
THROUGH 03Z FOR TAF FCSTS...AS S/W LIFTS ENE ACROSS THE RED RIVER
VALLEY WITH STEEP LAPSE RATES. OTHERWISE...WARM FRONT CONTS TO
SLOWLY MOVE NWD IN RESPONSE TO DEEPENING SFC LO OVER TX PNHNDL
...THUS EXPECT WINDS TO BACK MORE SSELY BY 21Z WITH A FEW GSTS DUE
TO DEEPER MIXING/LIFT...THEN SWLY BY 03Z WITH PRE-FRONTAL
TROUGH...BEFORE GOING W/NWLY BY 12Z TUES/AFTER AS S/W DEPARTS
AREA...ALLOWING FOR PAC CD FNT TO MOVE THROUGH. 05/

&&

.UPDATE...
901 AM CST

DEEP UPPER TROUGH MOVING INTO SW NEW MEXICO AND BECOMING NEGATIVELY
TILTED.  STRONG DYNAMICS TO SPREAD EAST ACROSS CWA THIS AFTERNOON
AND EVENING WITH A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE
EASTERN HALF.  WE WILL DO A SPECIAL 18Z SOUNDING TO FINE TUNE
POTENTIAL OF SEVERE THUNDERSTORMS.

HAVE UPDATED MORNING PACKAGE TO INCREASE POPS THROUGH MIDDAY WHERE
PRECIPITATION PLUME IS CURRENTLY OCCURRING.  AREAS ALONG A
LAMPASAS... WACO... ATHENS LINE IS WHERE MOST PRECIPITATION WILL
FALL THIS MORNING.  ECHO TRAINING HAS PRODUCED AROUND 1 1/2 INCHES
ACROSS LAMPASAS AND CORYELL COUNTIES ALREADY... AND ADDITIONAL AREAS
FROM WACO TO ATHENS AND PALESTINE COULD SEE SIMILAR AMOUNTS THROUGH
1 PM.  75

&&

.EARLY AVIATION...
600 AM.
NOT AN EASY MORNING FOR AVIATION FORECASTING.  MAV/MET MOS OUT TO
LUNCH...AND WILL FOLLOW FWC TRENDS.  APPROACHING UPPER LOW CREATES
STRONG HEIGHT FALLS TO THE WEST AND LOW LEVEL WINDS SHOULD CONTINUE
TO BACK TO THE SE WHICH ALLOWS FOR BETTER ISENTROPIC UPGLIDE AND
MOISTURE ADVECTION.  BROUGHT CIGS/VIS DOWN TO IFR AT METROPLEX SITES
AND LIFTED THEM LATER THIS MORNING AS WARM FRONT MOVES N TOWARD RED
RIVER.  KEPT PREVAILING MVFR CIGS THROUGH THE AFTERNOON WITH STRONG
MOISTURE ADVECTION CONTINUING AROUND 900 MB.  EXPECT MAINLY ELEVATED
-RA THROUGH THE MORNING...BUT INCREASING SYNOPTIC SCALE LIFT SHOULD
ENHANCE INSTABILITIES BY THIS AFTERNOON FOR INCLUSION OF VCTS AT ALL
SITES.  PUT TEMPO TS FOR PERIOD WHEN STORMS ARE EXPECTED...AND
INCLUDED MENTION OF VRB15G30KT DUE TO POTENTIAL 50KT LOW LEVEL FLOW
MIXING DOWN.  VFR AND WEST WINDS BY 0Z BEHIND FRONT.  TR/92

&&

.DISCUSSION...
STRONG UPPER LOW WILL MOVE EASTWARD TODAY BRINGING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE REGION. DYNAMICS ARE STRONG ENOUGH
TO WARRANT MENTION OF SEVERE IN THE ZONES FOR ALL OF NORTH
TEXAS...WITH THE BEST CHANCES ALONG AND EAST OF INTERSTATE 35 THIS
AFTERNOON AND EVENING.  EXPECT RAINS TO END WEST TO EAST LATE THIS
AFTERNOON AND EARLY EVENING...EXITING THE CWA BY MIDNIGHT.

AFTER TODAY THE NEXT CHANCE FOR RAIN WILL BE WEDNESDAY NIGHT AND
CONFIDENCE IN THIS EVENT OCCURRING ARE DWINDLING. APPEARS EVEN LESS
OF A CHANCE THAN YESTERDAY BUT WILL KEEP MENTION OF SLIGHT CHANCE
FOR NOW. THE REMAINDER OF THE WEEK LOOKS PLEASANT...ALTHOUGH A COLD
FRONT MOVING INTO THE AREA SUNDAY WILL COOL US OFF AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  47  64  39 /  80  30   0   0
WACO, TX              70  48  66  40 /  70  30   0   0
PARIS, TX             68  47  63  37 /  80  70   0   0
DENTON, TX            66  46  62  39 /  80  30   0   0
MCKINNEY, TX          68  47  62  39 /  80  40   0   0
DALLAS, TX            68  47  64  39 /  80  30   0   0
TERRELL, TX           68  48  64  39 /  80  60   0   0
CORSICANA, TX         68  48  66  41 /  70  60   0   0
TEMPLE, TX            72  48  67  41 /  70  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

42
Hazardous weather outlook, Dec 6, 5:00 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CST MON DEC 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO TEXAS THIS
AFTERNOON AND EVENING AND COMBINE WITH GULF MOISTURE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS.  SOME OF THE THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AS THEY RAPIDLY MOVE
NORTHEAST ACROSS NORTH TEXAS.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE WEST
OF INTERSTATE 35...WHERE HAIL TO THE SIZE OF NICKELS AND DAMAGING
WIND GUSTS WILL BE POSSIBLE.  THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ALONG AND TO THE EAST OF THE INTERSTATE 35 CORRIDOR
WHERE IN ADDITION TO THE HAIL AND DAMAGING WIND THREATS...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEST OF INTERSTATE 35 IS POSSIBLE THIS AFTERNOON.
SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL LIKELY BE REQUESTED
FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS.

92

In the hours before

Special weather statement, Dec 6, 1:29 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CST MON DEC 6 2004

TXZ100-062030-
YOUNG-
129 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...

AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF THROCKMORTON...OR 16 MILES
SOUTH OF SEYMOUR...MOVING EAST AT 50 MPH.

JEAN...LOVING AND OLNEY ARE IN THE PATH OF THIS STORM.

THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE AS
IT MOVES TOWARD YOUNG COUNTY THIS AFTERNOON. THE STORM WILL BEGIN TO
AFFECT YOUNG COUNTY BY 200 PM. SEVERE THUNDERSTORM WARNINGS MAY BE
NEEDED FOR PARTS OF YOUNG COUNTY BY 200 PM.
Special weather statement, Dec 6, 1:51 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST MON DEC 6 2004

TXZ115-129-141-062115-
COMANCHE-EASTLAND-STEPHENS-
151 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND
AND STEPHENS COUNTIES...

AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH.

BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON...
EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF
STORMS.

PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS
LINE OF STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:41 PM CSTSevere Thunderstorm WarningFWDYoung64 min
Dec 6, 2:24 PM CSTSevere Thunderstorm WarningFWDStephens61 min
Dec 6, 2:58 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland62 min
Dec 6, 3:10 PM CSTSevere Thunderstorm WarningFWDErath, Palo Pinto65 min
Dec 6, 3:14 PM CSTSevere Thunderstorm WarningFWDMontague61 min
Dec 6, 3:48 PM CSTSevere Thunderstorm WarningFWDHood, Parker, Somervell57 min
Dec 6, 4:11 PM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant64 min
Dec 6, 4:15 PM CSTSevere Thunderstorm WarningFWDBosque30 min
Dec 6, 4:36 PM CSTSevere Thunderstorm WarningFWDHill39 min
Dec 6, 4:53 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis52 min
Dec 6, 5:19 PM CSTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro56 min
Dec 6, 5:44 PM CSTSevere Thunderstorm WarningFWDHenderson, Rains, Van Zandt61 min
Dec 6, 5:45 PM CSTSevere Thunderstorm WarningFWDEllis15 min
Dec 6, 5:56 PM CSTFlash Flood WarningFWDMcLennan2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.